MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Catalog Number PWF030
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Abrasion (1689); Pain (1994)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the purewick female external catheter caused brush burns after a couple of days of use.Patient mentioned some administers of the device were more skilled, less skilled administers caused major leakage or mess (maybe also the above noted brush burns).Had to stop using the purewick and apply diaper cream to relieve the pain.
 
Additional Manufacturer Narrative
The reported event was inconclusive, due to poor sample.Visual evaluation of the returned sample/photo noticed one un-opened (without original packaging) pw female catheter (wick).Due to the conditions of the sample/photo, we are unable to determine a possible cause of the failure.The conditions of the sample did not allow further evaluation.A potential root cause for this failure could be improper design and materials used/inadequate fit or seal.The results of the dhr review did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿indication for use: purewick female external catheter.Setup: 1.Connect the canister to wall suction and set to a minimum of 40mmhg continuous suction.Always use the minimum amount of suction necessary.If using the drydoctm vacuum station, connect the canister to the unit and turn the unit on.Please consult the drydoctm vacuum station user guide for further information.2.Using standard suction tubing, connect the purewicktm female external catheter to the collection canister.Peri-care and placement: 3.Perform perineal care and assess skin integrity (document per hospital protocol).Separate legs, gluteus muscles, and labia.Palpate pubic bone as anatomical marker.4.With soft gauze side facing patient, align distal end of the purewicktm female external catheter at gluteal cleft.Gently tuck soft gauze side between separated gluteus and labia.Ensure that the top of the gauze is aligned with the pubic bone.Slowly place legs back together once the purewicktm female external catheter is positioned.Note: patient can be positioned on back, side lying, frog legged, or lying on back with knees bent and thighs apart (lithotomy position) prior to device placement.Removal: 5.To remove the purewicktm female external catheter, fully separate the legs, gluteus, and labia.To avoid potential skin injury upon removal, gently pull the purewicktm female external catheter directly outward.Ensure suction is maintained while removing the purewicktm female external catheter.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Maintenance: 6.Replace the purewicktm female external catheter at least every 8-12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewicktm female external catheter.External use only indication for use: the purewicktm female external catheter is intended for non-invasive urine output management in female patients.Contraindications: - patients with urinary retention.Warnings: - do not use the purewicktm female external catheter with bedpan or any material that does not allow for sufficient airflow.- to avoid potential skin injury, never push or pull the purewicktm female external catheter against the skin during placement or removal.- never insert the purewicktm female external catheter into vagina, anal canal, or other body cavities.- discontinue use if an allergic reaction occurs.- after use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Precautions: - not recommended for patients who are: - agitated, combative, or uncooperative and might remove the purewicktm female external catheter.- having frequent episodes of bowel incontinence without a fecal management system in place.- experiencing skin irritation or breakdown at the site.- experiencing moderate/heavy menstruation and cannot use a tampon.- do not use barrier cream on the perineum when using the purewicktm female external catheter.Barrier cream may impede suction.- proceed with caution in patients who have undergone recent surgery of the external urogenital tract.- always assess skin for compromise and perform perineal care prior to placement of a new purewicktm female external catheter.- maintain suction until the purewicktm female external catheter is fully removed from the patient to avoid urine backflow.Recommendations: - perform each step with clean technique.In the home setting, wash hands thoroughly before device placement.- prior to connecting the purewicktm female external catheter to hospital wall suction tubing, verify suction function by covering the open end of the suction tubing with one hand and observing the pressure dial.If the pressure does not increase when the line is covered, verify that the tubing is secured, connected, and not kinked.- ensure the purewicktm female external catheter remains in the correct position after turning the patient.Remove the purewicktm female external catheter prior to ambulation.- properly placing the purewicktm female external catheter snugly between the labia and gluteus holds the purewicktm female external catheter in place for most patients.Mesh underwear may be useful for securing the purewicktm female external catheter for some patients.- assess device placement and patient¿s skin at least every 2 hours.- replace the purewicktm female external catheter every 8-12 hours or when soiled with feces or blood.- change suction tubing per hospital protocol or at least every thirty (30) days.Not made with natural rubber latex¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the purewick female external catheter caused brush burns after a couple of days of use.Patient mentioned some administers of the device were more skilled, less skilled administers caused major leakage or mess maybe also the above noted brush burns.Had to stop using the purewick and apply diaper cream to relieve the pain.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18581270
Report Number1018233-2024-00264
Device Sequence Number12823625
Product Code NZU
UDI-Device Identifier00801741143083
UDI-Public(01)00801741143083
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Catalogue NumberPWF030
Device Lot NumberMYHU3876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale